Posted on February 2nd, 2010 by Kelley Luckstein
Herbal medicines are not always the harmless nostrums that many patients and even some physicians think, but may actually contribute to cardiovascular morbidity and mortality, researchers warned in a review covering 44 years of research into the subject. Many such products, including aloe vera, ginkgo biloba, ginseng, and green tea, can interact with conventional cardiovascular drugs and lead to serious adverse reactions, according to Arshad Jahangir, MD, of the Mayo Clinic in Scottsdale, Ariz., and two other Mayo physicians…
"Some of these adverse drug reactions are preventable," Jahangir told MedPage Today in a telephone interview. "Simple things like taking a good history or giving that history and discussing these issues, probably we can avoid [such reactions]."
MedPage Today, by John Gever, 2/2/2010
Additional coverage: Reuters, TIME, theheart.org, WebMD, Drugs.com, EmaxHealth, Telegraph, MSN.com, HealthDay, CNN.com, CBC News, The Times, CTV News, US News &World Report, National Post, ABC Chicago
You must be logged-in to the site to post a comment.